Alert archive / Arizona / Winter Storm Warnings in 2017

Winter Storm Warning 1, NWS Tucson, AZ

January 18, 20176 counties in Arizona

NWS Tucson, AZ issued this winter storm warning at Jan 18, 2017, 1:55 PM MST for 6 counties in Arizona. It took effect at Jan 19, 2017, 8:00 PM MST. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 18, 2017, 1:55 PM MST (20:55 UTC)
In effect from
Jan 19, 2017, 8:00 PM MST
Expired
Jan 21, 2017, 12:00 PM MST
In force
40 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 8.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2017-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2017-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

246 
WWUS45 KTWC 182055
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
155 PM MST WED JAN 18 2017

AZZ510-511-514-191100-
/O.UPG.KTWC.WS.A.0001.170120T0300Z-170121T1900Z/
/O.NEW.KTWC.WS.W.0001.170120T0300Z-170121T1900Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
MOUNT LEMMON...SUMMERHAVEN
155 PM MST WED JAN 18 2017

...WINTER STORM WARNING IN EFFECT FROM 8 PM THURSDAY TO NOON MST
SATURDAY ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM
WARNING FOR HEAVY AND BLOWING SNOW...WHICH IS IN EFFECT FROM 8 PM
THURSDAY TO NOON MST SATURDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* IMPACTS...MODERATE TO HEAVY SNOW COMBINED WITH BLOWING AND
  DRIFTING SNOW WILL CAUSE PERIODS OF LOW VISIBILITY AND SNOW
  COVERED ROADS RESULTING INTO HAZARDOUS DRIVING CONDITIONS ABOVE
  5000 FEET. PERIODS OF BLIZZARD LIKE CONDIITONS ARE POSSIBLE
  FRIDAY EVENING INTO SATURDAY MORNING.

* TIMING...TWO STORM SYSTEMS WILL IMPACT THE AREA THURSDAY NIGHT
  THROUGH SATURDAY. STORM NUMBER ONE WILL BRING PERIODS OF
  MODERATE SNOW THURSDAY EVENING INTO FRIDAY MORNING. SNOW
  INTENSITY WILL EASE BETWEEN STORMS EARLY FRIDAY AFTERNOON...THEN
  STORM NUMBER TWO WILL BRING PERIODS OF HEAVY SNOW LATE FRIDAY
  AFTERNOON INTO LATE SATURDAY MORNING.

* SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 5500 AND 7000 FEET
  AND 12 TO 36 INCHES ABOVE 7000 FEET.

* SNOW LEVELS...LOWERING TO 7000 FEET THURSDAY AFTERNOON...6000
  FEET FRIDAY MORNING...5500 FEET FRIDAY AFTERNOON...4500 FEET
  FRIDAY NIGHT AND SATURDAY MORNING.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH THURSDAY
  NIGHT INTO FRIDAY MORNING...THEN SOUTHWEST 25 TO 35 MPH WITH
  GUSTS UP TO 55 MPH FRIDAY AFTERNOON INTO SATURDAY MORNING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED.
GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE
TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ512-513-191100-
/O.UPG.KTWC.WS.A.0001.170121T0000Z-170121T1900Z/
/O.NEW.KTWC.WS.W.0001.170121T0000Z-170121T1900Z/
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...CHIRICAHUA NM...BISBEE...CANELO HILLS
155 PM MST WED JAN 18 2017

...WINTER STORM WARNING IN EFFECT FROM 5 PM FRIDAY TO NOON MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM
WARNING FOR HEAVY AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 PM
FRIDAY TO NOON MST SATURDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* IMPACTS...MODERATE TO HEAVY SNOW COMBINED WITH BLOWING AND
  DRIFTING SNOW WILL CAUSE PERIODS OF LOW VISIBILITY AND SNOW
  COVERED ROADS RESULTING INTO HAZARDOUS DRIVING CONDITIONS ABOVE
  5000 FEET. PERIODS OF BLIZZARD LIKE CONDIITONS ARE POSSIBLE
  FRIDAY EVENING INTO SATURDAY MORNING.

* TIMING...TWO STORM SYSTEMS WILL IMPACT THE AREA THURSDAY NIGHT
  THROUGH SATURDAY. STORM NUMBER ONE WILL BRING LIGHT TO LOCALLY
  MODERATE SNOW THURSDAY EVENING INTO FRIDAY MORNING. SNOW
  INTENSITY WILL INCREASE LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT
  AS STORM NUMBER TWO BRINGS PERIODS OF HEAVY SNOW THAT WILL LAST
  UNTIL LATE LATE SATURDAY MORNING.

* SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 5500 AND 7000 FEET
  AND 12 TO 24 INCHES ABOVE 7000 FEET.

* SNOW LEVELS...LOWERING TO 7000 FEET THURSDAY AFTERNOON...6000 
  FEET FRIDAY MORNING...5500 FEET FRIDAY AFTERNOON...4000 FEET 
  FRIDAY NIGHT AND SATURDAY MORNING. 

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH THURSDAY
  NIGHT INTO FRIDAY MORNING...THEN SOUTHWEST 25 TO 35 MPH WITH
  GUSTS UP TO 55 MPH FRIDAY AFTERNOON INTO SATURDAY MORNING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED.
GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE
TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
5 follow-up statements
754 
WWUS45 KTWC 191026
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
326 AM MST THU JAN 19 2017

AZZ515-192100-
/O.EXA.KTWC.WS.W.0001.170121T0000Z-170121T1900Z/
BABOQUIVARI MOUNTAINS-
326 AM MST THU JAN 19 2017

...WINTER STORM WARNING IN EFFECT FROM 5 PM FRIDAY TO NOON MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM
WARNING FOR HEAVY AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 PM
FRIDAY TO NOON MST SATURDAY.

* IMPACTS...MODERATE TO HEAVY SNOW COMBINED WITH BLOWING AND 
  DRIFTING SNOW WILL CAUSE PERIODS OF LOW VISIBILITY AND SNOW 
  COVERED ROADS RESULTING INTO HAZARDOUS DRIVING CONDITIONS 
  ABOVE 5000 FEET. PERIODS OF BLIZZARD LIKE CONDIITONS ARE 
  POSSIBLE FRIDAY EVENING INTO SATURDAY MORNING. 

* TIMING...TWO STORM SYSTEMS WILL IMPACT THE AREA TONIGHT THROUGH
  SATURDAY. STORM NUMBER ONE WILL BRING LIGHT TO LOCALLY MODERATE
  SNOW THIS EVENING INTO FRIDAY MORNING. SNOW INTENSITY WILL
  INCREASE LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT AS STORM NUMBER
  TWO BRINGS PERIODS OF HEAVY SNOW THAT WILL LAST UNTIL LATE LATE
  SATURDAY MORNING.

* SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 5500 AND 7000 FEET 
  AND 12 TO 24 INCHES ABOVE 7000 FEET. 

* SNOW LEVELS...LOWERING TO 7000 FEET THURSDAY AFTERNOON...6000 
  FEET FRIDAY MORNING...5500 FEET FRIDAY AFTERNOON...4000 FEET 
  FRIDAY NIGHT AND SATURDAY MORNING. 

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH TONIGHT
  INTO FRIDAY MORNING...THEN SOUTHWEST 25 TO 35 MPH WITH GUSTS UP
  TO 55 MPH FRIDAY AFTERNOON INTO SATURDAY MORNING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ510-511-514-192100-
/O.CON.KTWC.WS.W.0001.170120T0300Z-170121T1900Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
MOUNT LEMMON...SUMMERHAVEN
326 AM MST THU JAN 19 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO NOON MST SATURDAY...

* IMPACTS...MODERATE TO HEAVY SNOW COMBINED WITH BLOWING AND 
  DRIFTING SNOW WILL CAUSE PERIODS OF LOW VISIBILITY AND SNOW 
  COVERED ROADS RESULTING INTO HAZARDOUS DRIVING CONDITIONS 
  ABOVE 5000 FEET. PERIODS OF BLIZZARD LIKE CONDIITONS ARE 
  POSSIBLE FRIDAY EVENING INTO SATURDAY MORNING. 

* TIMING...TWO STORM SYSTEMS WILL IMPACT THE AREA TONIGHT THROUGH
  SATURDAY. STORM NUMBER ONE WILL BRING PERIODS OF MODERATE SNOW
  THURSDAY EVENING INTO FRIDAY MORNING. SNOW INTENSITY WILL EASE
  BETWEEN STORMS EARLY FRIDAY AFTERNOON... THEN STORM NUMBER TWO
  WILL BRING PERIODS OF HEAVY SNOW LATE FRIDAY AFTERNOON INTO LATE
  SATURDAY MORNING.

* SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 5500 AND 7000 FEET 
  AND 12 TO 36 INCHES ABOVE 7000 FEET. 

* SNOW LEVELS...LOWERING TO 7000 FEET THURSDAY AFTERNOON...6000 
  FEET FRIDAY MORNING...5500 FEET FRIDAY AFTERNOON...4500 FEET 
  FRIDAY NIGHT AND SATURDAY MORNING. 

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH TONIGHT
  INTO FRIDAY MORNING...THEN SOUTHWEST 25 TO 35 MPH WITH GUSTS UP
  TO 55 MPH FRIDAY AFTERNOON INTO SATURDAY MORNING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ512-513-192100-
/O.CON.KTWC.WS.W.0001.170121T0000Z-170121T1900Z/
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...CHIRICAHUA NM...BISBEE...CANELO HILLS
326 AM MST THU JAN 19 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM FRIDAY TO
NOON MST SATURDAY...

* IMPACTS...MODERATE TO HEAVY SNOW COMBINED WITH BLOWING AND 
  DRIFTING SNOW WILL CAUSE PERIODS OF LOW VISIBILITY AND SNOW 
  COVERED ROADS RESULTING INTO HAZARDOUS DRIVING CONDITIONS 
  ABOVE 5000 FEET. PERIODS OF BLIZZARD LIKE CONDIITONS ARE 
  POSSIBLE FRIDAY EVENING INTO SATURDAY MORNING. 

* TIMING...TWO STORM SYSTEMS WILL IMPACT THE AREA TONIGHT THROUGH
  SATURDAY. STORM NUMBER ONE WILL BRING LIGHT TO LOCALLY MODERATE
  SNOW THIS EVENING INTO FRIDAY MORNING. SNOW INTENSITY WILL
  INCREASE LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT AS STORM NUMBER
  TWO BRINGS PERIODS OF HEAVY SNOW THAT WILL LAST UNTIL LATE LATE
  SATURDAY MORNING.

* SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 5500 AND 7000 FEET 
  AND 12 TO 24 INCHES ABOVE 7000 FEET. 

* SNOW LEVELS...LOWERING TO 7000 FEET THURSDAY AFTERNOON...6000 
  FEET FRIDAY MORNING...5500 FEET FRIDAY AFTERNOON...4000 FEET 
  FRIDAY NIGHT AND SATURDAY MORNING. 

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH TONIGHT
  INTO FRIDAY MORNING...THEN SOUTHWEST 25 TO 35 MPH WITH GUSTS UP
  TO 55 MPH FRIDAY AFTERNOON INTO SATURDAY MORNING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
611 
WWUS45 KTWC 192059
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
159 PM MST THU JAN 19 2017

AZZ510-511-514-201100-
/O.CON.KTWC.WS.W.0001.170120T0300Z-170121T1900Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
MOUNT LEMMON...SUMMERHAVEN
159 PM MST THU JAN 19 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO NOON MST SATURDAY...

* IMPACTS...MODERATE TO HEAVY SNOW COMBINED WITH BLOWING AND 
  DRIFTING SNOW WILL CAUSE PERIODS OF LOW VISIBILITY AND SNOW 
  COVERED ROADS RESULTING INTO HAZARDOUS DRIVING CONDITIONS 
  ABOVE 5000 FEET. PERIODS OF BLIZZARD LIKE CONDIITONS ARE 
  POSSIBLE FRIDAY EVENING INTO SATURDAY MORNING. 

* TIMING...TWO STORM SYSTEMS WILL IMPACT THE AREA TONIGHT THROUGH
  SATURDAY. STORM NUMBER ONE WILL BRING PERIODS OF MODERATE SNOW
  THIS EVENING INTO FRIDAY MORNING. SNOW INTENSITY WILL EASE
  BETWEEN STORMS EARLY FRIDAY AFTERNOON... THEN STORM NUMBER TWO
  WILL BRING PERIODS OF HEAVY SNOW LATE FRIDAY AFTERNOON INTO LATE
  SATURDAY MORNING.

* SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 5500 AND 7000 FEET 
  AND 12 TO 36 INCHES ABOVE 7000 FEET. 

* SNOW LEVELS...LOWERING TO 6000 FEET FRIDAY MORNING...5500 FEET
  FRIDAY AFTERNOON...4500 FEET FRIDAY NIGHT AND SATURDAY MORNING.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH TONIGHT 
  INTO FRIDAY MORNING...THEN SOUTHWEST 25 TO 35 MPH WITH GUSTS 
  UP TO 55 MPH FRIDAY AFTERNOON INTO SATURDAY MORNING. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ512-513-515-201100-
/O.CON.KTWC.WS.W.0001.170121T0000Z-170121T1900Z/
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...CHIRICAHUA NM...BISBEE...CANELO HILLS
159 PM MST THU JAN 19 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM FRIDAY TO
NOON MST SATURDAY...

* IMPACTS...MODERATE TO HEAVY SNOW COMBINED WITH BLOWING AND 
  DRIFTING SNOW WILL CAUSE PERIODS OF LOW VISIBILITY AND SNOW 
  COVERED ROADS RESULTING INTO HAZARDOUS DRIVING CONDITIONS 
  ABOVE 5000 FEET. PERIODS OF BLIZZARD LIKE CONDIITONS ARE 
  POSSIBLE FRIDAY EVENING INTO SATURDAY MORNING. 

* TIMING...TWO STORM SYSTEMS WILL IMPACT THE AREA TONIGHT THROUGH
  SATURDAY. STORM NUMBER ONE WILL BRING LIGHT TO LOCALLY MODERATE
  SNOW THIS EVENING INTO FRIDAY MORNING. SNOW INTENSITY WILL
  INCREASE LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT AS STORM NUMBER
  TWO BRINGS PERIODS OF HEAVY SNOW THAT WILL LAST UNTIL LATE SATURDAY
  MORNING.

* SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 5500 AND 7000 FEET 
  AND 12 TO 24 INCHES ABOVE 7000 FEET. 

* SNOW LEVELS...LOWERING TO 6000 FEET FRIDAY MORNING...5500 FEET
  FRIDAY AFTERNOON...4000 FEET FRIDAY NIGHT AND SATURDAY MORNING.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH TONIGHT 
  INTO FRIDAY MORNING...THEN SOUTHWEST 25 TO 35 MPH WITH GUSTS 
  UP TO 55 MPH FRIDAY AFTERNOON INTO SATURDAY MORNING. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
227 
WWUS45 KTWC 200939
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
239 AM MST FRI JAN 20 2017

AZZ510-511-514-202200-
/O.CON.KTWC.WS.W.0001.000000T0000Z-170121T1900Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
MOUNT LEMMON...SUMMERHAVEN
239 AM MST FRI JAN 20 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST
SATURDAY...

* IMPACTS...MODERATE TO HEAVY SNOW COMBINED WITH BLOWING AND
  DRIFTING SNOW WILL CAUSE PERIODS OF LOW VISIBILITY AND SNOW
  COVERED ROADS RESULTING INTO HAZARDOUS DRIVING CONDITIONS ABOVE
  5000 FEET. PERIODS OF BLIZZARD LIKE CONDIITONS ARE POSSIBLE THIS 
  EVENING INTO SATURDAY MORNING.

* TIMING...A WINTER STORM WILL IMPACT THE REGION INTO SATURDAY
  MORNING. EXPECT GENERALLY LIGHT SNOW TODAY. SNOW INTENSITY WILL
  INCREASE LATER THIS AFTERNOON...BECOMING HEAVY SNOW TONIGHT AND
  CONTINUING INTO SATURDAY MORNING.

* SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 5500 AND 7000 FEET 
  AND 12 TO 36 INCHES ABOVE 7000 FEET. 

* SNOW LEVELS...6000 FEET THIS MORNING...5500 FEET THIS
  AFTERNOON...4500 FEET TONIGHT AND SATURDAY MORNING.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH THIS
  MORNING...THEN SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH
  THIS AFTERNOON INTO SATURDAY MORNING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ512-513-515-202200-
/O.CON.KTWC.WS.W.0001.170121T0000Z-170121T1900Z/
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...CHIRICAHUA NM...BISBEE...CANELO HILLS
239 AM MST FRI JAN 20 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO NOON MST SATURDAY...

* IMPACTS...MODERATE TO HEAVY SNOW COMBINED WITH BLOWING AND
  DRIFTING SNOW WILL CAUSE PERIODS OF LOW VISIBILITY AND SNOW
  COVERED ROADS RESULTING INTO HAZARDOUS DRIVING CONDITIONS ABOVE
  5000 FEET. PERIODS OF BLIZZARD LIKE CONDIITONS ARE POSSIBLE THIS 
  EVENING INTO SATURDAY MORNING.

* TIMING...A WINTER STORM WILL IMPACT THE REGION INTO SATURDAY
  MORNING. EXPECT GENERALLY LIGHT SNOW TODAY. SNOW INTENSITY WILL
  INCREASE LATER THIS AFTERNOON...BECOMING HEAVY SNOW TONIGHT AND
  CONTINUING INTO SATURDAY MORNING.

* SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 5500 AND 7000 FEET 
  AND 12 TO 24 INCHES ABOVE 7000 FEET. 

* SNOW LEVELS...6000 FEET THIS MORNING...5500 FEET THIS 
  AFTERNOON...4000 FEET TONIGHT AND SATURDAY MORNING. 

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH THIS 
  MORNING...THEN SOUTHWEST 25 TO 35 MPH WITH GUSTS 
  UP TO 55 MPH THIS AFTERNOON INTO SATURDAY MORNING. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
427 
WWUS45 KTWC 202117
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
217 PM MST FRI JAN 20 2017

AZZ510-511-514-211100-
/O.CON.KTWC.WS.W.0001.000000T0000Z-170121T1900Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
MOUNT LEMMON...SUMMERHAVEN
217 PM MST FRI JAN 20 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST
SATURDAY...

* IMPACTS...MODERATE TO HEAVY SNOW COMBINED WITH BLOWING AND
  DRIFTING SNOW WILL CAUSE PERIODS OF LOW VISIBILITY AND SNOW
  COVERED ROADS RESULTING INTO HAZARDOUS DRIVING CONDITIONS ABOVE
  5000 FEET. PERIODS OF BLIZZARD LIKE CONDIITONS ARE POSSIBLE THIS
  EVENING INTO SATURDAY MORNING. VERY STRONG WINDS ACCOMPANYING
  THE SNOW MAY ALSO DAMAGE TREES AND POWER LINES.

* TIMING...A WINTER STORM WILL IMPACT THE REGION INTO SATURDAY
  MORNING. SNOW INTENSITY WILL INCREASE THIS EVENING...WITH THE
  HEAVIEST SNOW LATE TONIGHT AND INTO SATURDAY MORNING.

* SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 5500 AND 7000 FEET
  AND 1 TO 3 FEET ABOVE 7000 FEET.

* SNOW LEVELS...6000 FEET THIS EVENING...LOWERING TO 4500 FEET SATURDAY
  MORNING.

* WINDS...SOUTHWEST 25 TO 45 MPH WITH GUSTS OF 50 TO 70 MPH.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS. STRONG WINDS MAY ALSO DAMAGE TREES AND POWER LINES.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE...LOCAL
MEDIA...INTERNET OR SOCIAL MEDIA OUTLET FOR THE LATEST ON THIS
HAZARDOUS HIGH WIND EVENT.

&&

$$

AZZ512-513-515-211100-
/O.CON.KTWC.WS.W.0001.170121T0000Z-170121T1900Z/
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...CHIRICAHUA NM...BISBEE...CANELO HILLS
217 PM MST FRI JAN 20 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO NOON MST SATURDAY...

* IMPACTS...MODERATE TO HEAVY SNOW COMBINED WITH BLOWING AND
  DRIFTING SNOW WILL CAUSE PERIODS OF LOW VISIBILITY AND SNOW
  COVERED ROADS RESULTING INTO HAZARDOUS DRIVING CONDITIONS ABOVE
  5000 FEET. PERIODS OF BLIZZARD LIKE CONDIITONS ARE POSSIBLE INTO
  SATURDAY MORNING. VERY STRONG WINDS ACCOMPANYING THE SNOW MAY
  ALSO DAMAGE TREES AND POWER LINES.

* TIMING...A WINTER STORM WILL IMPACT THE REGION INTO SATURDAY
  MORNING. SNOW INTENSITY WILL INCREASE THIS EVENING AND BECOME
  HEAVY TONIGHT THROUGH SATURDAY MORNING.

* SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 5500 AND 7000 FEET
  AND 1 TO 2 FEET ABOVE 7000 FEET.

* SNOW LEVELS...6000 FEET THIS EVENING...LOWERING TO 4500 FEET SATURDAY
  MORNING.

* WINDS...SOUTHWEST 25 TO 45 MPH WITH GUSTS OF 50 TO 70 MPH.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS. STRONG WINDS MAY ALSO DAMAGE TREES AND POWER LINES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
498 
WWUS45 KTWC 211023
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
323 AM MST SAT JAN 21 2017

AZZ510>515-211900-
/O.CON.KTWC.WS.W.0001.000000T0000Z-170121T1900Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
CHIRICAHUA NM...BISBEE...CANELO HILLS...MOUNT LEMMON...
SUMMERHAVEN
323 AM MST SAT JAN 21 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

* IMPACTS...HEAVY SNOW COMBINED WITH STRONG GUSTY WINDS WILL
  CAUSE HAZARDOUS DRIVING CONDITIONS ABOVE 5000 FEET. PERIODS OF
  BLIZZARD LIKE CONDIITONS MAY OCCUR MORNING. VERY STRONG WINDS
  ACCOMPANYING THE SNOW MAY ALSO DAMAGE TREES AND POWER LINES.

* SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 5500 AND 7000 FEET 
  AND 1 TO 2 FEET ABOVE 7000 FEET. 

* SNOW LEVELS...4500 TO 5000 FEET.

* WINDS...SOUTHWEST 25 TO 45 MPH WITH GUSTS OF 50 TO 70 MPH.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS. STRONG WINDS MAY ALSO DAMAGE TREES AND POWER LINES.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this winter storm warning went out at Jan 18, 9:10 AM MST, 4 hours 45 minutes earlier.

Area forecast discussion, Jan 18, 9:10 AM MST, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
910 AM MST Wed Jan 18 2017

.SYNOPSIS...A series of storms will spread valley rain, mountain
snow and gusty winds over Arizona Thursday night into Saturday.
Snow levels will lower through that time potentially reaching the
valley floors east of Tucson by Saturday. After a break in the
weather another storm system is likely early next week.

&&

.DISCUSSION...Satellite imagery this morning showed low clouds
across northern Greenlee county, with clear conditions elsewhere.
Water vapor imagery and upper level plots this morning showed upper
low over northern New Mexico with trof axis extending SW into Sonora
MX. As this upper low/trof axis moves east today, short wave high
pressure will build into western AZ. This will provide dry NW flow
aloft over the area with highs today a few degrees below normal.

Above mentioned short wave ridge will pass through the area tonight
with cloud cover increasing late tonight out west and across the
area by noonish tomorrow. A few light valley rain/mountain snow
showers are possible north of Tucson tomorrow afternoon as a weak
wave pushes across the area.

The first in a series of weather systems moves across the area
Thursday night into Friday morning followed quickly by a second
storm, this one colder and wetter, Friday afternoon into Saturday
afternoon. Early look at 12z model data suggests that QPF/snowfall
amounts may need to be increased along with lowering the snow
levels. In any event, current winter storm watch out for the
mountains above 5500 feet looks OK. More on this in the afternon.

&&

.AVIATION...Valid through 19/12Z.
SCT clouds around 5k-9k ft AGL mainly E of KTUS. For tonight SCT-BKN
clouds mainly above 20k ft agl will then move from the west. Surface
winds will exhibit typical diurnal trends and generally be less than
10 kts. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Dry weather into early Thursday with generally
light winds and elevated humidity levels. Then a series of storms
will spread a good amount of precipitation across the area late
Thursday into Saturday with snow levels near 6000 feet Thursday
night and Friday dropping as low as 4000-5000 feet Saturday morning.
Gusty west to southwest winds are expected at times through this
period especially Friday night and across the mountains. Dry weather
returns Sunday before another storm affects the area Monday into
Tuesday.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
 Winter Storm Watch from Thursday evening through Saturday morning
  for AZZ510-511-514.

 Winter Storm Watch from Friday afternoon through Saturday morning
  for AZZ512-513.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Winter Storm Warnings in Arizona, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.